MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 542-11-50E
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
When impacting a trident psl 50 cup, the magnetised offset cup impactor bolt (1440-2011) got stuck in the definitive cup & couldn't be detached.The surgeon had to dislodge the cup, take it out, ream up and implant a 52 psl cup with a different impactor (the standard trident cup impactor).Upon dislodging the cup to take it out, the anterior column fractured.Approx 5-10 minutes surgical delay.

Brand Name
TRIDENT PSL HA CLUSTER 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9128719
Report Number0002249697-2019-03335
Device Sequence Number16940240
Product Code LPH
UDI-Device Identifier07613327037265
UDI-Public07613327037265
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number542-11-50E
Device Lot Number69169301
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient Weight69